Cookies

We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Computer Science

Profile

Publication details for Professor Matthew Johnson

Cereceda, Luis, van den Heuvel, Jan & Johnson, Matthew (2008). Connectedness of the graph of vertex-colourings. Discrete Mathematics 308(5-6): 913-919.

Author(s) from Durham

Abstract

For a positive integer k and a graph G, the k-colour graph of G is the graph that has the proper k-vertex-colourings of G as its vertex set, and two k-colourings are joined by an edge in the k-colour graph if they differ in colour on just one vertex of G. In this note some results on the connectivity of the k-colour graph are proved. In particular it is shown that if G has chromatic number k=2 or 3, then the k-colour graph is not connected. On the other hand, for k>3 there are graphs with chromatic number k for which the k-colour graph is not connected, and there are k-chromatic graphs for which the k-colour graph is connected.